Alert archive / Wyoming / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 1, 2002, 5:32 PM MDT for Lincoln County, Sublette County, Sweetwater County, Wyoming. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 1, 2002, 5:32 PM MDT (23:32 UTC)
- Expired
- Jun 1, 2002, 6:30 PM MDT
- In force
- 58 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
Counties Lincoln County, WY, Sublette County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 144 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:50 PM MDT | Thunderstorm Wind 70 M | Kemmerer, WY | |
| Jun 1, 6:04 PM MDT | Thunderstorm Wind 52 E | Rock Spgs, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 4:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -503 J/kg
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312
WUUS55 KRIW 012332
SVRRIW
WYC023-035-037-020030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
529 PM MDT SAT JUN 1 2002
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUBLETTE COUNTY IN WEST CENTRAL WYOMING
LINCOLN COUNTY IN WEST CENTRAL WYOMING
WESTERN SWEETWATER COUNTY IN SOUTH CENTRAL WYOMING
* UNTIL 630 PM MDT
* AT 529 PM MDT...A AUTOMATED WEATHER SENSOR IN KEMMERER REPORTED
WIND GUSTS TO 61 MPH. RECENT WIND GUSTS OVER 60 MPH WERE ALSO
REPORTED AT FLAMING GORGE RESERVOIR. DOPPLER RADAR INDICATED THE
LINE OF SEVERE THUNDERSTORMS WAS MOVING NORTH AT 30 MPH.
THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING...
DAMAGING WINDS GREATER THAN 60 MILES AN HOUR.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RIVERTON.
$$
LAT...LON 4234 11107 4181 11082 4163 11005 4118 10967
4110 10865 4291 10974 4311 11086
SKRBAC
WCJIN-WYSWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:08 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 1, 3:08 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 308 PM MDT SAT JUN 1 2002 RIDGING STILL VERY APPARENT OVER THE REGION AS SHOWERS AND STORMS CONTINUE TO ROTATE AROUND PERIPHERY JUST NORTH OF WYOMING. DECENT LITTLE COMPLEX JUST SKIRTING THE NORTHWEST CORNER OF YELLOWSTONE... BUT MOST OF ITS EFFECTS SHOULD MISS YELLOWSTONE. AN AREA OF MAINLY MID AND HIGH CLOUDS ROTATING INTO SOUTHWEST WYOMING HAVING A TUFF TIME HOLDING TOGETHER AS THEY ENTER THE HIGHER PRESSURE. TROF SWOOPING RATHER QUICKLY INTO THE WEST COAST AS THINGS GET SORT OF BUNCHED UP IN THE INTERMOUNTAIN REGION FOR A SPELL. NOT MUCH IN THE WAY OF MECHANICAL FORCING TODAY IN THE ANTICIPATED ABSENCE OF ANY SHORTWAVE ACTIVITY. HOWEVER...A DAY FOR THERMODYNAMICS AS ATMOSPHERE EXPECTED TO BECOME MODERATELY UNSTABLE ACROSS THE NORTH AND NORTHEAST. COINCIDENT WITH THE INSTABILITY IS GOOD LOW LEVEL CONVERGENCE/UPPER LEVEL DIVERGENCE AND THETA-E RIDGING. MODEL SOUNDINGS IN THIS AREA INDICATES GOOD POTENTIAL FOR STRONG WIND AND LARGE HAIL...THO WET BULB IS A LITTLE ON THE HIGH SIDE. SURFACE LOW CROSSING WYOMING TODAY SHOULD BE MOVING INTO THE PLAINS TONIGHT...BRINGING GOOD VEERING OF LOWER LEVEL WIND ACROSS THE NORTHEAST AND EAST PARTS OF THE CWA. SUNDAY THE TROF MOVES CLOSER WITH WYOMING IN GOOD SOUTHWEST FLOW EARLY...THEN A COLD FRONT MOVES INTO THE NORTH BY LATE AFTERNOON...PROVIDING A GOOD FOCUSING MECHANISM FOR ENHANCED CONVECTION AS THE ATMOSPHERE ONCE AGAIN EXPECTED TO BE QUITE UNSTABLE WITH GOOD LOW LEVEL CONVERGENCE/UPPER LEVEL DIVERGENCE ACROSS THE NORTH AND EAST ONCE AGAIN. FRONT THEN MOVES SOUTH ACROSS THE REGION SUNDAY NIGHT PROVIDING NORTHEAST FLOW FOR MOST INTO OR THRU MONDAY. TROFINESS HANGS AROUND FOR MUCH OF THE EARLY PART OF NEXT WEEK...MAKING FOR UNSETTLED AND COOLER CONDITIONS. OVERALL FORECAST TREND UNCHANGED...ONLY MINOR CHANGES MADE. FIRE WEATHER...RED FLAG WARNING TODAY FOR SOUTHWEST WYOMING FIRE ZONES AS WINDY...DRY...AND WARM CONDITIONS PERSIST WITH VERY LOW RH VALUES AND POSSIBILITY OF DRY THUNDERSTORMS. .RIW...RED FLAG WARNING TODAY WYOMING FIRE WEATHER ZONES 277 AND 279.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:48 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Natrona | 57 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.